Illinois, 2001Damaging Wind in Illinois, August 25, 2001
August 25, 2001 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 25, 1:30 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 25, 1:30 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
230 PM CDT SAT AUG 25 2001
WILL MAKE THIS BRIEF DUE TO ONGOING WEATHER CONCERNS. PRIMARY
FORECAST CHALLENGE REMAINS THE CHANCE FOR PRECIPITATION THROUGH
SUNDAY.
MODELS IN FAIRLY GOOD AGREEMENT ON MOVEMENT OF H50 TROF/VORT LOBE
AND ASSOCIATED SURFACE FRONT...AND ARE IN BETTER AGREEMENT ON RAIN
CHANCES ALSO. EXPECT SCATTERED STRONG STORMS TO CONTINUE THIS
EVENING AS HEATING IS MAXIMIXED AND WEAK SHORT WAVE BUMPS UP AGAINST
THE REGION. UPPER SUPPORT DIMINISHES OVERNIGHT AS THE COLD FRONT
DROPS SOUTHEAST TOWARD THE OHIO RIVER BY MORNING. WITH MARGINAL
INTEGRATED MOISTURE...WILL HAVE TO INCLUDE SCATTERED
SHOWER/THUNDERSTORMS IN THE VICINITY OF THE SURFACE FRONT. THE FRONT
SHOULD CONTINUE SOUTHEASTWARD SUNDAY. BEST RAIN CHANCES WILL BE
EARLY NORTH/WEST...AND ALL DAY SOUTH/EAST. NO SEVERE WEATHER
EXPECTED DUE TO LACK OF UPPER SUPPORT AND DIURNAL TIMING OF THE
SYSTEM.
LOOKS HIGH AND DRY FROM MON THROUGH MID WEEK. SECONDARY FRONT
PROGGED BY THE ETA/NGM TO DROP SOUTHWARD INTO THE REGION BY
TUE...BUT NO RETURN FLOW AND LITTLE MOISTURE TO GO WITH IT. RIGHT
NOW WILL GO WITH INCREASED CLOUD COVER...BUT NO PRECIP.
WILL STICK CLOSE TO THE AVN/NGM MOS TEMPS.
.PAH...NONE.
MEFFERT
In the hours before
Special weather statement, Aug 25, 10:50 AM CST, 3 hours 50 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-251900-
THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1150 AM CDT SAT AUG 25 2001
THIS OUTLOOK COVERS SOUTHEAST MISSOURI...WESTERN KENTUCKY...SOUTHERN
ILLINOIS AND SOUTHWEST INDIANA...AND IS VALID UNTIL 600 AM SUNDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE QUAD
STATE REGION THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS
COULD REACH SEVERE LEVELS.
A TROGH OF LOW PRESSURE EXTENDING THROUGH SOUTHERN ILLINOIS AND
SOUTHEAST MISSOURI WILL CONTINUE TO WORK ITS WAY SLOWLY EASTWARD
THIS AFTERNOON. SCATTERED TO NUMEROUS THUNDERSTORMS HAVE DEVELOPED
ALONG THIS BOUNDARY DURING THE MID AND LATE MORNING. AS HEATING
CONTINUES TO THE EAST OF THIS TROF...THE AIR WILL BECOME MORE
UNSTABLE...AND ADDITIONAL STORMS ARE EXPECTED TO DEVELOP. BECAUSE OF
THE VERY MOIST AND UNSTABLE AIR...A FEW OF THE THUNDERSTORMS COULD
REACH SEVERE LEVELS...WITH DAMAGING WIND GUSTS THE MAIN CONCERN.
STORM MOVEMENT WILL BE NORTHEAST AT 15 TO 20 MPH. DUE TO THE SLOW
MOVEMENT OF THE TROUGH...STORMS MAY MOVE REPEATEDLY OVER THE SAME
AREA...CREATING THE POTENTIAL FOR LOCALIZED FLOODING.
ANOTHER ROUND OF THUNDERSTORMS MAY OCCUR OVERNIGHT AS A COLD FRONT
APPROACHES FROM THE WEST. WITH MOST OF THE UPPER LEVEL ENERGY
PASSING NORTH OF THE AREA...THE POTENTIAL FOR SEVERE
THUNDERSTORMS WILL REMAIN SMALL.
SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR TONIGHT.
MEFFERT
Special weather statement, Aug 25, 11:45 AM CST, 2 hours 55 minutes before
INZ081-082-085>087-KYZ018-251845-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1245 PM CDT SAT AUG 25 2001
...STRONG THUNDERSTORMS MOVING THROUGH SOUTHWEST INDIANA...
AT 1245 PM DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
FROM NEAR PRINCETON...TO NEAR NEW HARMONY INDIANA. MOVEMENT WAS TO
THE NORTHEAST AT 20 MPH.
WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH
SMALL HAIL.
BRIEF HEAVY RAINFALL WILL BE LIKELY WITH THESE STORMS.
THE STORMS ARE BEING MONITORED FOR INTENSIFICATION...WHICH IS
POSSIBLE AS THEY MOVE NORTHEAST THROUGH SOUTHWEST INDIANA.
PEOPLE IN SOUTHWEST INDIANA SHOULD KEEP ABREAST OF THE WEATHER
SITUATION THIS AFTERNOON.
SPODEN
Local storm report, Aug 25, 12:42 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
142 PM CDT SAT AUG 25 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0125 PM BOONVILLE IN 0.75 INCH HAIL
08/25/01 WARRICK DIME SIZE HAIL REPORTED
BY BOONVILLE LIBRARY.
0127 PM BOONVILLE IN 60 MPH WIND GUST
08/25/01 WARRICK WIND GUSTS TO 60 MPH AND
HAIL UP TO DIME SIZE
REPORTED BY SPOTTER.Local storm report, Aug 25, 2:22 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
322 PM CDT SAT AUG 25 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0254 PM CYPRESS IL 60 MPH WIND GUST
08/25/01 JOHNSON TREE TOPS BROKE OFF.
REPORTED BY JOHNSON
COUNTY SHERIFF.Thunderstorm Wind, Perry
- When
- August 25, 2:40 PM CST
- Where
- Perry County, Pinckneyville
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.083, -89.383
Several power lines and large tree limbs were down. The power lines were across Highway 154.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Delaware, August 25 to 26, 20011 death · 1 event
- Hail and Damaging Winds in Oklahoma, August 25, 2001$1.6 million · 1 in hail · 23 events
- Tornado in Indiana, August 25, 20012 injured · $100,000 · F1 · 1 event
- Lightning Strike in Kansas, August 25, 2001$375,000 · 1 event
- Hail and Damaging Winds in Oklahoma, August 25, 2001$108,000 · 1 in hail · 20 events
- Tornadoes in Wisconsin, August 25, 2001$45,000 · F1 · 2 events
- Rip Currents in New Jersey, August 25 to 26, 20016 injured · 2 events
- Damaging Wind in New Mexico, August 25, 2001$30,000 · 60 kt wind · 1 event
- Lightning Strike in Illinois, August 25, 2001$25,000 · 1 event
- Hail in Texas, August 25, 20011 in hail · 4 events
- Tornado in Illinois, August 25, 2001F0 · 3 events
- Hail in South Dakota, August 25, 20011.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5265625.